Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at May 21, 2011, 1:55 PM MDT for Eddy County, New Mexico. It took effect at May 23, 2011, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 1:55 PM MDT (19:55 UTC)
- In effect from
- May 23, 2011, 9:00 AM MDT
- Expired
- May 22, 2011, 2:30 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4293 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS74 KMAF 211955 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CDT SAT MAY 21 2011 ...HIGH WINDS MAY RETURN TO THE GUADALUPE MOUNTAINS MONDAY... .WESTERLY MID LEVEL FLOW WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS MONDAY IN ADVANCE OF A DEEPENING UPPER LEVEL TROUGH OVER THE GREAT BASIN. A PERIOD OF HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING MONDAY MORNING...AND POTENTIALLY LASTING INTO THE MID EVENING HOURS BEFORE GRADUALLY DECREASING. NMZ027-TXZ258-221100- /O.NEW.KMAF.HW.A.0028.110523T1500Z-110524T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 155 PM MDT SAT MAY 21 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING...MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...WEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
591 WWUS74 KMAF 220933 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 433 AM CDT SUN MAY 22 2011 ...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS MONDAY AND TUESDAY... .WINDS OVER THE GUADALUPE MOUNTAINS WILL INCREASE OUT OF THE SOUTHWEST MONDAY IN ADVANCE OF AN APPROACHING UPPER LEVEL TROUGH. SUSTAINED WINDS OVER 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. THESE HIGH WINDS MAY OCCUR AGAIN OVER THE MOUNTAINS TUESDAY AS THE TROUGH SWINGS THROUGH. NMZ027-TXZ258-222100- /O.NEW.KMAF.HW.A.0029.110524T1000Z-110525T0200Z/ /O.CON.KMAF.HW.A.0028.110523T1500Z-110524T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 333 AM MDT SUN MAY 22 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. * TIMING...MONDAY AND TUESDAY * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
011 WWUS74 KMAF 222030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT SUN MAY 22 2011 ...HIGH WINDS WILL DEVELOP ACROSS THE GUADALUPE MOUNTAINS MONDAY AND TUESDAY... .STRONG WESTERLY MID LEVEL FLOW WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS MONDAY AND TUESDAY AHEAD OF A POTENT UPPER LEVEL TROUGH THAT WILL BE LIFTING ACROSS THE GREAT BASIN AND NORTHERN ROCKY MOUNTAINS. A PERIOD OF HIGH WINDS WILL LIKELY AFFECT THE GUADALUPE MOUNTAINS BOTH MONDAY AND TUESDAY AS THE STRONGER MID LEVEL WINDS ARE FORCED DOWNWARD ACROSS THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-231100- /O.UPG.KMAF.HW.A.0028.110523T1500Z-110524T0300Z/ /O.NEW.KMAF.HW.W.0039.110523T1500Z-110524T0300Z/ /O.UPG.KMAF.HW.A.0029.110524T1000Z-110525T0200Z/ /O.NEW.KMAF.HW.W.0040.110524T1500Z-110525T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 230 PM MDT SUN MAY 22 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS MONDAY AND TUESDAY... EFFECTIVE FROM 9 AM TO 9 PM MDT BOTH DAYS. * TIMING...9 AM TO 9 PM MDT MONDAY AND TUESDAY. * WINDS...MONDAY...WEST TO SOUTHWEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH. TUESDAY...WEST TO SOUTHWEST 40 TO 50 MPH...WITH GUSTS TO 70 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at May 21, 11:22 AM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 21, 11:22 AM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 PM CDT SAT MAY 21 2011
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AREAWIDE THROUGH THE NEXT 24 HOURS.
GUSTY SOUTHWESTERLY WINDS WILL DECREASE AROUND SUNSET TO 10KT OR
LESS. LOW LEVEL MOISTURE WILL MOVE BACK INTO THE PERMIAN BASIN
OVERNIGHT. ANY LOW CLOUDS WITH THIS MOISTURE RETURN WILL STAY EAST
OF ALL THE TAF SITES SUNDAY MORNING...WHILE PROBABILITIES WILL BE
TOO LOW TO INCLUDE ANY MENTION OF THUNDERSTORMS AT MIDLAND SUNDAY
AFTERNOON ALONG THE RESULTANT DRYLINE. 67
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
RED FLAG WARNING FROM 10 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 10 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, May 21, 1:01 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT SAT MAY 21 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 201 PM CDT SAT MAY 21 2011 /101 PM MDT SAT MAY 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 8 PM MDT AS SOUTHWEST WINDS OF 20 TO 30 MPH SUSTAINED...AND WARM AND VERY DRY CONDITIONS PREVAIL UNTIL THEN. SINCE VERY WARM AND DRY CONDITIONS WILL ACCOMPANY SOUTHWEST WINDS OF 15 TO 20 MPH IN LOCATIONS GENERALLY NORTH OF INTERSTATE 20 THROUGH THE AFTERNOON...ANY FIRES THAT START WILL BE APT TO SPREAD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AGAIN SUNDAY...SO A RED FLAG WARNING IS IN EFFECT FROM SUNDAY MORNING UNTIL SUNDAY EVENING FOR THE GUADALUPE MOUNTAINS. THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY NIGHT ALONG AND EAST OF A LAMESA TO FORT STOCKTON LINE. SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS PECOS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WINDS WILL INCREASE ACROSS THE AREA MONDAY AS AN UPPER STORM SYSTEM APPROACHES FROM THE WEST. GUSTY WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH...WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...THEREFORE A HIGH WIND WATCH HAS BEEN ISSUED. HOT...DRY AND WINDY CONDITIONS WILL OCCUR OVER SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS MONDAY AND TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT BOTH DAYS...BUT DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY WHEN WESTERLY WINDS ARE EXPECTED TO BE THE STRONGEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:24 AM MDT | Fire Weather Watch | MAF | 36 hr | |
| May 21, 2:08 PM MDT | Fire Weather Watch | MAF | 24 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.